EconPapers    
Economics at your fingertips  
 

Localised coherent solutions of the DSI and DSII equations—a numerical study

M. McConnell, A.S. Fokas and B. Pelloni

Mathematics and Computers in Simulation (MATCOM), 2005, vol. 69, issue 5, 424-438

Abstract: We implement several numerical methods for computing the solution of the Cauchy problems for two well-known integrable equations in two space dimensions, known as the Davey–Stewartson I and II equations. Most of our computations confirm earlier theoretical predictions, including a recent result implying the instablity of a class of special solutions of the DSII equation. These solutions, known as lumps, had been previously considered natural candidates as coherent asymptotic structures of the evolution. In contrast to all other cases, when the initial condition has sufficiently large energy no global existence result is known for the DSII equation, in the focusing regime. Our preliminary computations indicate in this case the possibility that the solution blows up, hence that no global existence result can hold.

Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475405000972
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:69:y:2005:i:5:p:424-438

DOI: 10.1016/j.matcom.2005.03.007

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:69:y:2005:i:5:p:424-438